November 14, 2010 at 2:14 am #88613
IvrinielParticipantNovember 14, 2010 at 2:14 amPost count: 173
So I took my first dose of Concerta, 18 mg at 7 am today.
I unusually calm today. I don’t think it was the placebo effect, because if anything, I was expecting it to make me go hyper or have a racing heart or something, but that didn’t happen at all.
I noticed that during my regular Saturday morning Civilization V game I didn’t feel quite so agitated as I usually do. Usually during the computer players turns I think of things I want to do on my turn, but by the time my turn rolls around, I’ve forgotten what I want to do again. Today I was actually able to remember to do things on my turn, rather than just following the sequence of events that the computer suggests.
This morning when my fiance came down to talk to me while I was playing the game, I actually retained what he said to me.
No sign of any side effects, so I have to say, I’m quite pleased. The real test will be on Monday, when I am surrounded by 17 Grade 1’s.REPORT ABUSENovember 16, 2010 at 12:19 am #96263
IvrinielParticipantNovember 16, 2010 at 12:19 amPost count: 173
Went to work today for the first time on Concerta, and I definitely noticed a difference.
I got held up in traffic, and didn’t get to school until after the bell rang. (I called ahead so there would be someone there to meet my class.) Despite this, I felt focussed and better able to follow classroom routines. I seemed to do less pausing and rambling as I tried to remember what we were supposed to do next.
Felt less agitated than I usually do. At the end of the day, I wasn’t an unfocused mess, and was actually able to sit down and do some paperwork before I went home.
So, yay, Concerta!REPORT ABUSENovember 16, 2010 at 3:53 am #96264
Patte RosebankParticipantNovember 16, 2010 at 3:53 amPost count: 1517
That’s what I found, for the first couple of weeks. Then, after that, for some reason, it didn’t work for me any more. Just made me very anxious. We tried increasing and decreasing the dosage, and changing the time of day when I took it. No dice.
The frustrating thing about meds for mental conditions is that they’re never one-size-fits-all, so you have to do the trial-and-error thing…which is what I’m doing now. (Grrr!)
Maybe you’ll be lucky, and the Concerta will continue working for you. To help you and your doctor assess this, keep a little journal of how much you took and what time, and what effects it had (both good and bad), as well as any other factors that may be affecting your mood (for example, fight with spouse, bit of a cold, your students all scored very high on a test, etc.)REPORT ABUSENovember 21, 2010 at 3:45 am #96265
AnonymousInactiveNovember 21, 2010 at 3:45 amPost count: 14413
well im on concerta and just recently found about the tail effect were the pill does not totally wear off and and looking for a new alternative or dosage for my level of problem. i find it a very useful pill but i need to get it smoothed out but congrats for finding a medication that works for you.REPORT ABUSENovember 22, 2010 at 4:31 am #96266
AnonymousInactiveNovember 22, 2010 at 4:31 amPost count: 14413
a) make sure you are using the real Concerta and not generic otherwise you may not get the right effect
b) you can use a higher dose which might smoothe things out
c) you can top up with short acting methylphenidate that will give the right slow down effect at the end so it doesn’t come down so quick.
Concerta: Day 1Ivriniel2010-11-14T02:14:33+00:00